Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 6, 2021, 2:02 PM CDT for Sheridan County, Kansas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 2:02 PM CDT (19:02 UTC)
- Expired
- Jul 6, 2021, 2:15 PM CDT
- In force
- 13 min
- Issued by
- NWS Goodland, KS
County Sheridan County, KS
The radar
The Goodland radar (KGLD), 95 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
146
WWUS83 KGLD 061902
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
202 PM CDT Tue Jul 6 2021
KSZ003-014-015-061915-
Sheridan KS-Decatur KS-Thomas KS-
202 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS...
NORTHWESTERN SHERIDAN AND SOUTHWESTERN DECATUR COUNTIES UNTIL 215 PM
CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Selden, or 8 miles northwest of Hoxie, moving east
at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hoxie, Rexford, Selden, Dresden, Leoville and Seguin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3924 10045 3946 10083 3957 10075 3957 10074
3958 10074 3968 10067 3959 10026
TIME...MOT...LOC 1902Z 291DEG 24KT 3947 10051
$$
MRCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 6, 12:30 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 6, 12:30 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1130 AM MDT Tue Jul 6 2021 .SHORT TERM...(Today through Thursday night) Issued at 400 AM MDT Tue Jul 6 2021 Today-tonight...an upper level trough and its associated cold front remain on track to move steadily southeast across the forecast area today and out of the area shortly after midnight. Abundant moisture in the 850-500mb layer as noted by precipitable water values of 1.5 to 2.0 inches will accompany the front and with low level theta-e convergence maximized along it spell likely chances for showers and thunderstorms. Locally heavy rainfall is possible. DCAPE values up toward 1500 j/kg ahead of the front support some gusty winds up to 50 mph or so per latest HRRR guidance. Large hail up to 1.5 inches or so also possible. High temperatures are expected to range from the low to mid 80s in far eastern Colorado to the low 90s from McCook to Oakley east. Low temperatures are expected to be in the mid 50s to low 60s. Will be watching for the possibility of extensive stratus development a few hours before sunrise as the NAM/GFS show abundant boundary layer moisture and the 00z HRRR showing widespread low clouds. Wednesday-Wednesday night...the big picture shows an upper level high pressure area over northwest Arizona with northwest flow over the area. Moisture availability is depleted and once the stratus burns off by late morning plenty of sunshine is expected for the afternoon. A clear sky is expected during the night. No precipitation is expected. High temperatures are forecast to reach the low to mid 80s with overnight lows in the upper 50s to low 60s. Thursday-Thursday night...little change in the big picture other than the upper high strengthening a bit and shifting closer to the four corners area. 850mb temperatures rise into the mid 70s to mid 80s supporting high temperatures in the low to upper 90s. Low temperatures will be milder with readings in the mid 60s to low 70s. There will be a slight chance for thunderstorms during the evening hours near the KS/NE border where some increase in mid level moisture and jet energy moves through from the northwest around the upper ridge. Only other item of interest will be southerly winds gusting up to 30 or 35 mph during the day. .LONG TERM...(Friday through Monday) Issued at 200 AM MDT Tue Jul 6 2021 A trough coming over the top of the western ridge supports a cold frontal passage on Friday. GFS notably faster, and windier, with the frontal passage Friday afternoon, compared to the ECMWF which delays frontal passage until Friday night. Some question on temperatures for Friday as a result, though the blended forecast squeezes out one more hot day. Either way, will see a chance of showers and thunderstorms with the front. Saturday and Sunday will be cooler and breezy with a chance of wraparound showers/isolated thunderstorms on Saturday with an upper low cutting off near Kansas City. The upper low will slowly pull away Monday with the western ridge rebuilding across the Rockies in its wake. This results in a drying trend as well as warmer temperatures, with highs back into the 90s by early next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1130 AM MDT Tue Jul 6 2021 Thunderstorms make this a difficult TAF period to forecast. Broken lines of thunderstorms have already developed this morning and are very slowly moving east southeast near both terminals. Have inserted VCTS as a result. How long storms will be in the area is uncertain, and amendments may need to be made to add/remove thunderstorm mention through the afternoon and evening as storms diminish and develop. If a storm passes by a terminal, reduced visibilities are expected in heavy rainfall, along with chaotic winds. Beyond storm activity, winds should be light around 10 knots or less, gradually shifting towards the north/northeast. There may be some clearing from the northwest late this evening as storms move out; however, stratus is anticipated to build in Wednesday morning. Had high enough confidence to enter fog at KGLD for a few hours. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...024 AVIATION...JBH
Hazardous weather outlook, Jul 6, 12:36 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1136 AM MDT Tue Jul 6 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071745- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1136 AM MDT Tue Jul 6 2021 /1236 PM CDT Tue Jul 6 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Showers and thunderstorms will increase in coverage early this afternoon and continue into the evening generally east of a line from Joes to Benkelman. A few severe thunderstorms will be possible with the primary hazards being hail up to one inch, wind gusts up to 60 mph, and locally heavy rainfall which could cause flash flooding. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Hot conditions return on Friday with heat index values near 100 degrees for areas along and east of Highway 25. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Local storm report, Jul 6, 1:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1237 PM MDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HEAVY RAIN OBERLIN 39.83N 100.53W
07/06/2021 M1.00 INCH DECATUR KS PUBLIC
MULTIPLE REPORTS OF 1 INCH OF RAIN IN
OBERLIN WITH HEAVY RAINFALL STILL OCCURRING.
&&
TTLocal storm report, Jul 6, 1:38 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1238 PM MDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL OBERLIN 39.83N 100.53W
07/06/2021 M0.25 INCH DECATUR KS PUBLIC
FACEBOOK REPORT OF PEA SIZE HAIL.
&&
TTLocal storm report, Jul 6, 1:41 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1241 PM MDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HEAVY RAIN SAINT FRANCIS 39.77N 101.81W
07/06/2021 M1.25 INCH CHEYENNE KS PUBLIC
FACEBOOK REPORT OF 1.25 INCHES OF RAIN FELL
IN ST FRANCIS ON THE WEST SIDE OF TOWN.
&&
TTSpecial weather statement, Jul 6, 1:45 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Goodland KS 145 PM CDT Tue Jul 6 2021 KSZ003-004-015-061900- Norton KS-Sheridan KS-Decatur KS- 145 PM CDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NORTON... NORTHEASTERN SHERIDAN AND SOUTHERN DECATUR COUNTIES UNTIL 200 PM CDT... At 145 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles south of Jennings, or 19 miles southeast of Oberlin, moving southeast at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jennings, Clayton, Dresden, Leoville and Kanona. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3965 10064 3987 10043 3973 10005 3939 10029 TIME...MOT...LOC 1845Z 307DEG 21KT 3962 10028 MRC
Local storm report, Jul 6, 2:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
101 PM MDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN SAINT FRANCIS 39.77N 101.80W
07/06/2021 M1.00 INCH CHEYENNE KS PUBLIC
FACEBOOK REPORT OF 1 INCH OF RAIN IN 30 MINS
FROM 1145AM CT TO 1215 CT.
&&
TTSpecial weather statement, Jul 6, 2:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
202 PM CDT Tue Jul 6 2021
KSZ003-014-015-061915-
Sheridan KS-Decatur KS-Thomas KS-
202 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS...
NORTHWESTERN SHERIDAN AND SOUTHWESTERN DECATUR COUNTIES UNTIL 215 PM
CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Selden, or 8 miles northwest of Hoxie, moving east
at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hoxie, Rexford, Selden, Dresden, Leoville and Seguin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3924 10045 3946 10083 3957 10075 3957 10074
3958 10074 3968 10067 3959 10026
TIME...MOT...LOC 1902Z 291DEG 24KT 3947 10051
MRCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:55 AM CDT | Special Weather Statement | GLD | Cheyenne | 20 min |
| Jul 6, 12:13 PM CDT | Special Weather Statement | GLD | Norton | 32 min |
| Jul 6, 1:09 PM CDT | Special Weather Statement | GLD | Decatur | 21 min |
| Jul 6, 1:12 PM CDT | Flash Flood Warning | GLD | Decatur, Norton | 3 hr |
| Jul 6, 1:45 PM CDT | Special Weather Statement | GLD | Decatur | 15 min |
| Jul 6, 2:16 PM CDT | Special Weather Statement | GLD | Sheridan | 14 min |
| Jul 6, 4:15 PM CDT | Areal Flood Warning | GLD | Decatur, Norton | 83 min |
| Jul 6, 6:58 PM CDT | Special Weather Statement | GLD | Wallace | 17 min |
| Jul 6, 10:35 AM CDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Jul 6, 11:29 AM CDT | Special Weather Statement | GLD | Cheyenne | 16 min |
| Jul 6, 11:17 AM CDT | Special Weather Statement | GLD | Red Willow | 13 min |
| Jul 6, 11:38 AM CDT | Special Weather Statement | GLD | Red Willow | 22 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.